Digestive Disorders / Gastroenterology Expert Forum
Upper Gastric pain/Black looking Stools
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Upper Gastric pain/Black looking Stools

I  had a fever of 102.2 for 3 days, (which is presentaly gone) with no other symptoms of infection.  I have had along with this fever a very painful, almost stabbing pain between my breast bone and upper gastric region.  it is painful to touch and I feel bloated.  I now have noticed I have black tarry looking stools along with this pain and have had them for 3 days now.  I have felt very tired during this entire episode.  I have taken pepto bismol but stopped taking it 2 days ago, is the black tarry stools from the pepto bismol?  if it is how long does it discolor your stools for?  I am worried because I have a history of taking aspirin in large quantities for many years and have very bad acid reflux.  Is this something I should see a doc for or is the black stools due to the pepto bismol?  

Thanks for your help!




Related Discussions
233190_tn?1278553401
Black stools may be due to upper GI bleeding.  I would have this evaluated immediately.  With a history of heavy aspirin use, this is suspicious for an ulcer or inflammation of the stomach or small bowel.

An upper endoscopy is recommended to rule out this possibility, and should be done ASAP if the black stools are continuing.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_
2 Comments
Blank
Avatar_n_tn
I am 29 and I have also experienced the same problems with my stools being black and tarry. It lasted for about 3 weeks or so, but now they are a normal color. However, when they were black, my bottom became very irritated and and got lots of fissures. I have always had "abnormal bowels". I can go 2 weeks w/out going to the bathroom and then it hits me like a ton of bricks. Salads tear my stomach up. I have also been very bloated after eating. I have lost about 35 lbs in the past 8 months. I tested positive for H-pylori in 2005 and was treated w/a mega dose of antibiotics. I had an upper endoscopy in June 2006 that was negative. I was again tested by the breath test 2 months ago b/c of the pain returned and again tested positive and treated w/antibiotics again. I keep having terrible upper left chest pain that radiates through to my back. I also have a hard time swallowing things. I am scheduled to have a test next week to look at how I swallow and I also have an appt. w/ the GI next week too. Any thoughts as to what might be going on?

Thanks,
Amanda
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank